Discussions that mention amoxil

Children's Health board


Hi,

Today, we took our son (4-1/2 years old) to a new doctor(we moved recently to this place), the doctor says he has sinus infection and prescribed Amoxil 250mg and told us to give him 3 tsp of amoxil twice a day, that is, 750mg per dose. Is it too much? The previous doctor never told us to give him that much. And also, he gets diarrhea when on Amoxil, what precautions are to be taken? What else can I give him to stop diarrhea?

Thanks a lot in advance.
Quote from borak:
Hi,

Today, we took our son (4-1/2 years old) to a new doctor(we moved recently to this place), the doctor says he has sinus infection and prescribed Amoxil 250mg and told us to give him 3 tsp of amoxil twice a day, that is, 750mg per dose. Is it too much? The previous doctor never told us to give him that much. And also, he gets diarrhea when on Amoxil, what precautions are to be taken? What else can I give him to stop diarrhea?

Thanks a lot in advance.


Amoxil has been used for many years to treat upper rerspiratory infections, because their are minimal side effects Staph aureus has become resistent to amoxicillin, Hemophilus influenza is quickly becoming resistent also.

Your doctor should have taken a throat culture and a culture from the nasopharynx. Most peditricions have quit using this antibiotic, because of increasing resistence.

The diarrhea is caused by an overgroth of Clostridium difficle which produces a toxin. This diarrhea has the potential to become a serious problem. If the diarrhea gets worse, see your doctor. It is treated with oral Vancomycin.